MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 37603
Medical Device Problem Codes Failure to Deliver Energy (1211); Migration or Expulsion of Device (1395); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that since implant date, they noticed that the implantable neurostimulator (ins) implanted on their left side (b)(4) moves around significantly.The patient noted that the left ins "can be anywhere just left of the middle of the chest, or sometimes as far as under my armpit." the patient mentioned that the left ins manages the parkinson's symptoms that occur on the right side of their body (the patient noted that the right side of their body is the "prominent side" for their parkinson's - the side with the most parkinson's issues).The patient added that whenever they need to adjust the left ins, they have a hard time finding it half the time because of how much it can move.The patient said they reported this issue to their hcp (b)(6), and the hcp told the patient, "no, it can't be.It should be right under the collar bone where the incision is." however, the patient said the hcp did eventually discover that the ins moved significantly because they could not find it during an appointment, and they ended up finding the ins "further over, real close to the armpit." the patient said their hcp told them "we'll go with it as it is." today, the patient was calling patient services because they were seeing a warning screen on their 37642 patient programmer when they were trying to check the left ins, which the patient described as the synchronize screen (the screen with the check in the middle).The patient said they called their doctor to find out the meaning of the screen, and their doctor told them to call a manufacturer's representative (rep).The rep advised the patient to call patient services for assistance.Agent reviewed meaning of the synchronize screen, and advised the patient to position the patient programmer over their ins and press the orange synchronize button.The patient did as advised, but they saw the 'poor communication' screen.The patient mentioned that they were having a hard time locating their left ins.The patient repositioned the patient programmer over the left ins once they found it, and the synchronization was successful.However, the patient noticed that therapy was off (ins battery was ok and therapy settings were group b with stimulation set to 2.50 for right side of body).The patient did not remember turning therapy off.The patient thought they might have inadvertently pressed the therapy on/off button and accidentally turned therapy off.Agent reviewed how to turn therapy back on, but the patient was having a hard time finding the left ins again.The patient insisted on ending the call, and they said they will be able to find the left ins and turn therapy back on.Agent documented reported event and advised the patient to follow up with their managing hcp regarding any concerns they have with the movement of the left ins.No symptoms were reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received from the healthcare provider (hcp) reported the cause of the implant moving was not due to weight loss and wasn¿t determined; the generator in the left chest shifts, but it could be found with some effort.There were no plans to resolve the issue as the implant was working, it just took some ¿effort¿ to find it.The hcp was going to wait for replacement until the battery was appropriately depleted.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key16498519
Report Number3004209178-2023-03107
Device Sequence Number6611062
Product Code MHY
UDI-Device Identifier00613994761088
UDI-Public00613994761088
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model Number37603
Device Catalogue Number37603
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date03/27/2023
Date Device Manufactured09/05/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale
Patient Weight77 KG